Alert archive / Arizona / High Wind Warnings in 2006
High Wind Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 29, 2006, 11:20 AM MST for Apache County, Navajo County, Arizona. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2006, 11:20 AM MST (18:20 UTC)
- Expired
- Mar 29, 2006, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 11:20 AM MST | NON-TSTM WND DMG | Show Low, AZ | TREES DOWN INTO POWER LINES |
| Mar 29, 2:20 PM MST | NON-TSTM WND GST 62 | Show Low, AZ | |
| Mar 29, 4:40 PM MST | NON-TSTM WND DMG | Springerville, AZ | TREES DOWN |
| Mar 29, 5:42 PM MST | NON-TSTM WND DMG | Springerville, AZ | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 291825 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1125 AM MST WED MAR 29 2006 ..AZZ017-300100- /O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ /O.NEW.KFGZ.HW.W.0003.060329T1820Z-060330T0100Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP 1120 AM MST WED MAR 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS TO 63 MPH HAVE BEEN OBSERVED AT THE SHOW LOW AIRPORT THIS MORNING. THIS HAS CAUSED SOME TREES TO BLOW OVER AND LOOSE SHEET METAL TO BECOME AIRBORNE IN THE SHOW LOW AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ016-300100- /O.EXA.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES 1125 AM MST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ012>014-040-300100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 1125 AM MST WED MAR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 300019 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 519 PM MST WED MAR 29 2006 AZZ012-300130- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY 519 PM MST WED MAR 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT RESPONSIBLE FOR BRINGING STRONG WINDS TO THE AREA HAS MOVED EAST OF THE COCONINO COUNTY PORTION OF THE LITTLE COLORADO RIVER VALLEY SO WINDS WILL CONTINUE TO DECREASE BELOW ADVISORY THRESHOLDS. $$ AZZ014-300300- /O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ /O.EXB.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE 519 PM MST WED MAR 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT APPROACHING THE AREA HAS BROUGHT STRONG WINDS TO THE AREA...WITH SUSTAINED WINDS EXCEEDING 40 MPH AND GUSTS OVER 60 MPH IN PORTIONS OF THE APACHE COUNTY LITTLE COLORADO RIVER VALLEY. STRONG WINDS WILL CONTINUE UNTIL THE COLD FRONT PASSES THE AREA...WHICH IS EXPECTED AROUND 8 PM MST THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ017-300300- /O.EXT.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP 519 PM MST WED MAR 29 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS OVER 60 MPH HAVE BEEN OBSERVED AT THE SHOW LOW AIRPORT AND OTHER AREA WEATHER STATIONS TODAY. THIS HAS CAUSED SOME TREES TO BLOW OVER AND LOOSE SHEET METAL TO BECOME AIRBORNE IN THE SHOW LOW AREA. THESE WINDS ARE EXPECTED TO CONTINUE THIS EVENING UNTIL A COLD FRONT PASSES THROUGH THE AREA...WHICH IS EXPECTED AROUND 800 PM MST THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ013-016-040-300300- /O.EXT.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI 519 PM MST WED MAR 29 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. A COLD FRONT APPROACHING THE AREA WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONT MOVES EAST OF THE AREA...WHICH IS EXPECTED AROUND 7 TO 8 PM MST THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 300257 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 757 PM MST WED MAR 29 2006 AZZ014-017-300400- /O.EXP.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 757 PM MST WED MAR 29 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE FOR TODAYS HIGH WINDS MOVES THROUGH THE AREA. ALTHOUGH A FEW GUSTS UP TO AROUND 40 MPH ARE STILL POSSIBLE...WIDESPREAD STRONG WINDS ARE NOT EXPECTED AND WINDS WILL GRADUALLY DECREASE THROUGH THIS EVENING...BECOMING LIGHT BY MORNING. $$ AZZ013-016-040-300400- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI 757 PM MST WED MAR 29 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE FOR TODAYS STRONG WINDS CONTINUES TO MOVE EAST OF THE AREA. ALTHOUGH A FEW GUSTS UP TO 40 MPH ARE STILL POSSIBLE THIS EVENING...WIDESPREAD STRONG WINDS ARE NOT EXPECTED AND WINDS WILL CONTINUE TO DECREASE THROUGH THIS EVENING...BECOMING LIGHT BY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 29, 9:40 AM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 29, 9:40 AM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST WED MAR 29 2006 .SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY BRINGING RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH WINDY CONDITIONS. ACCUMULATING SNOW WILL BE CONFINED MAINLY TO ELEVATIONS ABOVE 7000 FEET. ON THURSDAY AND FRIDAY...EXPECT DRY AND MILD CONDITIONS AS HIGH PRESSURE MOVES ACROSS THE STATE. OVER THE WEEKEND AND INTO NEXT WEEK A SERIES OF WEAK WEATHER SYSTEMS WILL BRING UNSETTLED CONDITIONS. && .DISCUSSION...THIS MORNING THERE IS A BROAD TROF OF LOW PRESSURE ACROSS THE WESTERN U.S. THE H5 COLD POOL IS STILL OVER CENTRAL CALIFORNIA. THIS MORNINGS FGZ SOUNDING SUGGESTS THE SURFACE COLD FRONT HAS ALREADY COME THROUGH THE WESTERN PORTIONS OF THE STATE. AHEAD OF THE COLD FRONT...OVER THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS...IT WILL BE QUITE WINDY WITH SOUTHWEST GUSTS TO AROUND 50 MPH. THE MAIN PERIOD OF PRECIPITATION OVER THE YAVAPAI AND COCONINO COUNTIES LOOKS TO BE NOW THROUGH EARLY EVENING. SNOW LEVELS ARE EXPECTED TO REMAIN 6500 FEET OR HIGHER WITH ACCUMULATIONS OF GREATER THAN 2 INCHES REMAINING ABOVE THE 7500 FOOT LEVEL. FLAGSTAFF COULD SEE AN INCH OF ACCUMULATION ON GRASSY SURFACES. THE AIRMASS IS ALREADY UNSTABLE AND THIS WILL INCREASE AS THE COLD POOL MOVES TOWARDS US THIS AFTERNOON. TONIGHT...THE FOCUS OF THE PRECIPITATION SHOULD SHIFT TO AREAS NORTH OF A LINE FROM VALLE TO WINDOW ROCK AS THE COLD POOL MOVES ACROSS THIS AREA. FURTHER TO THE SOUTH...H5 TEMPS ARE WARMING RAPIDLY WITH WESTERLY FLOW BRINGING IN DRIER AIR. SO WILL BE LOOKING AT NUDGING POPS UPWARD ALONG THE NRN BORDER...OTHERWISE THE CURRENT DRYING TREND FROM SOUTHWEST TO NORTHEAST LOOKS GOOD. FOR THURSDAY AND FRIDAY...IT LOOKS LIKE A FLAT RIDGE WILL BE MOVING ACROSS THE AREA THURSDAY FOLLOWED BY SOUTHWEST FLOW ALOFT ON FRIDAY. THIS PATTERN LOOKS TO BRING PERIODIC HIGH LEVEL CLOUDS. WILL DISCUSS THIS WEEKENDS WX IN THE AFTERNOON PACKAGE. && .AVIATION...FOR THE 18Z PACKAGE...BKN TO OVC LOW CLOUD CEILINGS WILL KEEP FLIGHT CONDITIONS IN SCT MVFR THROUGHOUT THE DAY. EXPECT SCT RAIN AND SNOW SHOWERS WITH MVFR AND IFR CONDITIONS ESPECIALLY ALONG THE RIM AND HIGHER TERRAIN. THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS PRIMARILY IN THE NORTHERN MOST PART OF THE STATE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM MST UNTIL 6 PM MST TODAY AZ ZONES 12/13/14/17/40. &&
Hazardous weather outlook, Mar 29, 7:00 AM MST, 4 hours 20 minutes before
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED MAR 29 2006 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED MAR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY RAIN AND SNOW WILL SPREAD OVER NORTHERN ARIZONA TODAY AS A COLD FRONT PUSHES ACROSS THE AREA. THE COLD FRONT WILL ALSO BRING WINDY CONDITIONS. THE SNOW LEVEL WILL LOWER TO NEAR 6500 FEET BUT SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN GENERALLY BELOW 2 INCHES. ACROSS THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY THIS AFTERNOON. SEE THE WIND ADVISORY (PRODUCT PHXNPWFGZ) FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
High Wind Warnings in Arizona, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.